MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X30IN 6-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4X30IN 6-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8709
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts are being made to receive a device.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent attempts are being made to receive additional information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? were all four reported sutures (m8709, lot rgbdsc) breaking during initial procedure when the rubber shod was being applied to each suture? please clarify.When did the bleeding occur? were there any other intra-operative complications which could cause the bleeding? other relevant patient comorbidities/concomitant medications? how was the intra-op bleeding treated? does the patient require of 2 units of blood due to suture breakage occurred when the rubber shod was being applied to the suture? what is the physician¿s opinion as to the etiology of or contributing factors to these events? what is the patient's current status? if applicable, will product be returned? if so, please provide the return date and tracking information." events were submitted via 2210968-2021-09093, 2210968-2021-09094 and 2210968-2021-09095.
 
Event or Problem Description
It was reported that the patient underwent a femoral tibial bypass procedure on (b)(6) 2021 and the suture was used to suture vascular tissue.During the procedure, the suture was breaking mid strand while suturing vascular tissue.Some of the sutures broke when the rubber shod was being applied to the suture.Another like device of a different lot was used to complete the procedure.Patient experienced excessive bleeding requiring two units of blood.Any additional consequences are unknown.Additional information has been requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 10/21/2021.A manufacturing record evaluation was performed for the finished device batch rgbdsc, m870956 and no non-conformances were identified.Additional h6 component code: g07002 ¿ reported condition not confirmed.Additional h-3 summary: an opened folder with three strands double armed of product code m8709 were returned for analysis with the packaging opened.The product code is multistrand and each packet contains four strands double armed.In order to evaluate the conditions of the returned samples, the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand to detect any issue related to damaged or breakage suture and no defects were observed during evaluation.Functional test was performed, and the tensile strength result were above the minimum requirements.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.78yr old female.No weight or bmi was given.What was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? -tissue was normal.Were all four reported sutures (m8709, lot rgbdsc) breaking during initial procedure when the rubber shod was being applied to each suture? please clarify.When did the bleeding occur? -uncertain if shod was applied to each suture.Were there any other intra-operative complications which could cause the bleeding? - no other reasons for bleeding.The bleeding occurred when the blood flow was re-opened.Needle hole bleeding.Other relevant patient comorbidities/concomitant medications? none known.How was the intra-op bleeding treated? interrupted sutures and everest.Does the patient require of 2 units of blood due to suture breakage occurred when the rubber shod was being applied to the suture? - unknown/unsure.What is the physician¿s opinion as to the etiology of or contributing factors to these events? - physician had no opinion.What is the patient's current status? - patient went home.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 4X30IN 6-0 D/A BV-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12563212
Report Number2210968-2021-09091
Device Sequence Number1205745
Product Code GAW
UDI-Device Identifier10705031045835
UDI-Public10705031045835
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberM8709
Device Catalogue NumberM8709
Device Lot NumberRGBDSC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2021
Initial Date Received by Manufacturer 09/20/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date10/21/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR